MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M1; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M1; POWERED WHEELCHAIR
Model Number M1
Medical Device Problem Codes Fire (1245); Temperature Problem (3022)
Health Effect - Clinical Codes Burn(s) (1757); Full thickness (Third Degree) Burn (2696)
Date of Event 01/04/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Correspondence from a law firm representing the end-user's family alleges that the end-user was seated in the m1 power wheelchair while inside their home when the device caught on fire.The letter alleges without foundation or evidence that the fire resulted from a malfunction or failure of the wheelchair's battery and/or related electrical components.The deceased end-user was alone at the time the fire originated and, therefore, there are no witnesses to the cause.The local fire department's initial investigation could not determine a cause of the fire.The fd report indicates two potential theories of ignition: (1) the end-user's pipe smoking and (2) the wheelchair's battery and/or electronics.Permobil is investigating the origin of the fire but cannot render an opinion as to root cause at this time.Permobil will continue its investigation into the root cause of the fire.If any new information regarding the cause is obtained, a follow-up report will be submitted.
 
Event or Problem Description
Permobil received correspondence from a law firm representing the family of a deceased end-user wherein it is alleged that the end-user's m1 power wheelchair caught on fire which resulted in catastrophic injuries and death to the end-user.The letter alleges without foundation or evidence that fire initiated within the power wheelchair.

Brand Name
PERMOBIL M1
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key24381920
Report Number1221084-2026-00001
Device Sequence Number10208230
Product Code ITI
UDI-Device Identifier17330818252316
UDI-Public(01)17330818252316(11)230706
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM1
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2026
Initial Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown